MAUDE Adverse Event Report: CONMED CORPORATION 5MM,L-HOOK STEALTH,32 CM 5/CS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION 5MM,L-HOOK STEALTH,32 CM 5/CS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that 60-5274-132 lining sheath came off its seat on (b)(6) 2019 during a laparoscopic cholecystectomy.It is thought that this description is defining the loss of the sheath.Further assessment information was requested; however, advisement was that there is no further information available.There was no report of injury to the patient.The customer complaint form does not state that the component came into contact with the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
To date, the reported device has not been returned to conmed for evaluation.Should the device be returned an evaluation will be performed.Upon completion of the complaint investigation a supplemental and final report will be filed.Otherwise this filing will stand as the final report.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.There have been two complaints for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 37 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: cautions and warnings: examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in unoriginal packaging.Lot number was not verified.Performed a visual inspection of the device, the lining sheath had slid up the electrode.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
5MM,L-HOOK STEALTH,32 CM 5/CS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8863787
Report Number1320894-2019-00248
Device Sequence Number11396454
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)231210(10)201812111
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number201812111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer09/12/2019
01/09/2020
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/16/2019
01/15/2020
Patient Sequence Number1
Patient Age59 YR